WIT Press


A BEM Approach To SH-wave Motion In A Random Continuum

Price

Free (open access)

Paper DOI

10.2495/BE010311

Volume

28

Pages

10

Published

2001

Size

761 kb

Author(s)

G. Manolis and C. Z. Karakostas

Abstract

A BEM approach to SH-wave motion in a random continuum G.D. Manolis * & C.Z. Karakostas Department of Civil Engineering, Aristotle University of Thessaloniki, GR-54006 Thessaloniki, Greece. Institute of Engineering Seismology & Earthquake Engineering (ITSAK), GR-55102 Thessaloniki, Greece. Abstract In this work, we develop Green's functions for SH waves in an elastic continuum exhibiting large randomness. These functions are subsequently used within the context of BEM formulations for wave scattering problems of engineering interest. More specifically, the methodology developed here employs a series expansion for the proposed Green's functions, where the basis functions are orthogonal polynomials of a random argument. The corresponding BEM formulation is then done in the Fourier transform domain. This way, we depart from earlier BEM derivations based on perturbations, which imply the presence of "small" amounts of randomness in the elastic continuum. 1 Introd

Keywords